MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER
Catalog Number 46535RIM
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal peripheral intervention, the catheter tip detached within the patient.The physician had acquired ipsilateral retrograde femoral artery access and had negotiated the patient's common iliac bifurcation with a guide-wire and 4f catheter.During catheter withdraw from the sheath is was noted that the catheter tip had detached yet remained on the guide-wire within the patient's aortic bifurcation.The physician up-sized the sheath to 7f and noted some calcification in the patient's vasculature that may have contributed to the tip detachment during catheter removal.The guide wire and the catheter tip were both successfully removed with no additional consequences to the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it is likely that significant force was applied to the device during use.The device history record was reviewed and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were found.

Brand Name
IMPRESS PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
MDR Report Key9371266
Report Number3010665433-2019-00074
Device Sequence Number14097902
Product Code DQO
UDI-Device Identifier00884450200018
UDI-Public00884450200018
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number46535RIM
Device Lot NumberE1627242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;